Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 221, NWS Des Moines, IA

September 19, 2013Dallas County, Madison County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2013, 2:56 PM CDT for Dallas County, Madison County, Iowa. It was in force for 49 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 2:56 PM CDT (19:56 UTC)
Expired
Sep 19, 2013, 3:45 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallas County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 3:10 PM CDTTSTM WND DMG3 E Redfield, IAHAM RADIO OPERATOR REPORTED 12 INCH DIAMETER TREE DOWN AND SIGNIFICANT CROP DAMAGE
Sep 19, 3:25 PM CDTTSTM WND DMG1 E Adel, IADAMAGE TO GARAGE
Sep 19, 3:30 PM CDTTSTM WND DMG1 Ne Dallas Center, IAPOWER LINE DOWN ALONG QUINLIN AVE JUST NW OF DALLAS CENTER. POLE DAMAGED AT BASE AND LAID OVER IN DITCH. TIME ESTIMATED BY RADAR.
Sep 19, 3:30 PM CDTTSTM WND DMGRedfield, IA6-8 DIAMETER LIMBS BLOWN DOWN. 12 INCH DIAMETER TREE DOWN NORTH EDGE OF REDFIELD.
Sep 19, 3:32 PM CDTTSTM WND DMGAdel, IATREES REPORTED DOWN ONTO HIGHWAY 169 AND 15TH STREET IN ADEL. UNKNOWN SIZE AT THIS TIME. ESTIMATED GUSTS OF 55 TO 60 MPH.
Sep 19, 3:33 PM CDTHAIL 13 Ese Adel, IA
Sep 19, 3:35 PM CDTTSTM WND DMGAdel, IA2-9 INCH TREE LIMBS DOWN ON VIRTUALLY EVERY STREET IN ADEL.
Sep 19, 3:36 PM CDTTSTM WND DMG2 Ese Waukee, IA4 INCH DIAMETER TREE DOWN WITH DAMAGE TO DECK. GUTTERS...SOFFITT...AND SHINGLES BLOWN OFF SHED. TIME ESTIMATE BY RADAR
Sep 19, 3:39 PM CDTHAIL 0.75Adel, IAREPORT OF DIME HAIL OR LESS.
Sep 19, 3:40 PM CDTTSTM WND DMG4 W Grimes, IAHAM RADIO OPERATOR REPORTS 16 INCH DIAMETER TREE DOWN AND GARAGE DOOR BLOWN OUT
Sep 19, 3:40 PM CDTTSTM WND GST 603 Sw Clive, IA
Sep 19, 3:43 PM CDTHAIL 15 Se Dallas Center, IA8-9 INCH DIAMETER PINE TREE SNAPPED
Sep 19, 3:50 PM CDTTSTM WND DMG2 Sw Grimes, IA6 FOOT SECTION OF CEDAR PRIVACY FENCE BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 2:43 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS53 KDMX 191956
SVRDMX
IAC049-121-192045-
/O.NEW.KDMX.SV.W.0221.130919T1956Z-130919T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 345 PM CDT

* AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  STUART...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EARLHAM...DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...
  DEXTER...LINDEN...REDFIELD...VAN METER...MINBURN...BOUTON AND
  GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4160 9424 4160 9428 4175 9428 4187 9400
      4186 9382 4160 9381 4160 9380 4147 9379
      4140 9424
TIME...MOT...LOC 1956Z 241DEG 33KT 4160 9430

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
4 follow-up statements
903 
WWUS53 KDMX 192011
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 PM CDT THU SEP 19 2013

IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
311 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...

AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF STUART...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...VAN METER...
MINBURN...BOUTON AND GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4160 9424 4160 9428 4175 9428 4187 9400
      4186 9382 4160 9381 4160 9380 4147 9379
      4140 9424
TIME...MOT...LOC 2011Z 242DEG 28KT 4162 9419

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
755 
WWUS53 KDMX 192020 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT THU SEP 19 2013

IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
320 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ADEL...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...VAN METER...
MINBURN...BOUTON AND GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4140 9424 4160 9424 4160 9428 4175 9428
      4186 9401 4186 9382 4160 9381 4160 9380
      4147 9379
TIME...MOT...LOC 2021Z 250DEG 30KT 4162 9408

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
970 
WWUS53 KDMX 192035
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT THU SEP 19 2013

IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
335 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS
CENTER...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. 50-60 MPH WINDS WERE REPORTED NEAR ADEL. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WAUKEE...WOODWARD...BOUTON AND GRANGER.

AT 325 PM...DALLAS COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN 
OVER HIGHWAY 169 NEAR ADEL. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4176 9426 4186 9401 4186 9382 4167 9382
      4160 9381 4160 9380 4147 9379 4140 9422
TIME...MOT...LOC 2034Z 250DEG 30KT 4166 9394

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
305 
WWUS53 KDMX 192039
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT THU SEP 19 2013

IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
339 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DALLAS
AND NORTHEASTERN MADISON COUNTIES UNTIL 345 PM CDT...

AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS
CENTER...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WOODWARD AND GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4145 9407 4182 9410 4186 9401 4186 9382
      4167 9382 4160 9381 4160 9380 4147 9379
TIME...MOT...LOC 2040Z 250DEG 30KT 4168 9388

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 12:49 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 19, 12:49 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT THU SEP 19 2013

...UPDATED AVIATION DISCUSSION...

.SHORT TERM.../TODAY /...
ISSUED AT 330 AM CDT THU SEP 19 2013

SCATTERED EARLY MORNING PRECIPITATION ACROSS THE EAST HAS FORMED
ALONG NOSE OF LLJ AND EDGE OF CAP. THIS WILL CONTINUE THROUGH THE
EARLY MORNING HOURS...THOUGH WILL START TO WEAKEN TOWARDS 12Z.
COMPLEX FORECAST FOR TODAY WITH FROPA EXPECTED TO BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA. BOUNDARY IS CURRENTLY LOCATED
FROM WEST CENTRAL MN INTO NORTH EASTERN NE. THIS HAS MOVED LITTLE
OVERNIGHT...AND WILL DROP SE ACROSS IOWA TODAY. HOWEVER...MODELS
STILL HAVE SOME DISAGREEMENT ON TIMING OF FRONTAL BOUNDARY AND
TIMING WILL HAVE LARGE IMPACT ON PRECIPITATION CHANCES AS WELL AS
TEMPERATURES. HAVE KEPT FRONT PROGRESSIVE...WITH BOUNDARY THROUGH
CENTRAL IOWA THIS AFTERNOON...HOWEVER MODELS CONTINUE TO SLOW
PROGRESSION. BEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE SOUTH
AND EAST WITH AFTERNOON HEATING AS FRONT APPROACHES. ONGOING
PRECIPITATION BEHIND BOUNDARY WILL LIKELY PUSH INTO NORTHWEST EARLY
THIS MORNING...THOUGH WILL BE SOMEWHAT LIMITED BY WARM TEMPERATURES
ALOFT...WITH 750MB TEMPS AT OR ABOVE 12C. SEVERE POTENTIAL FOR
STORMS IS SOMEWHAT LIMITED AS BEST SHEAR REMAINS BEHIND THE FRONT.
HOWEVER...SOME SHEAR WILL REMAIN IN PLACE AND CAPE VALUES WILL BE
SUFFICIENT...1000-2000 J/KG TO ALLOW FOR THE POTENTIAL FOR SEVERE
STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

HAVE KEPT TEMPERATURES NEAR GOING...WITH GOOD WARMING AHEAD OF
BOUNDARY WITH SOUTHERLY FLOW AND MIXING. HOWEVER...CLOUDS MAY LIMIT
THE AMOUNT OF WARMING...AND MAY BE TOO WARM. IN ADDITION...IF
BOUNDARY PASSES THROUGH EARLIER WILL SEE COOLER TEMPERATURES BEHIND
BOUNDARY THAN GOING.

.LONG TERM.../TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 330 AM CDT THU SEP 19 2013

THUNDERSTORMS WILL BE ONGOING FOR THE START OF THE FORECAST PERIOD
WITH SOME STRONG CONVECTION POSSIBLE VERY EARLY ON. EXPECT TO SEE
THE EVENT BECOME MULTI-CELLULAR FAIRLY QUICKLY. PRECIP WILL EXIT
THE CWA BY 12Z. COLD FRONT NORTHEAST-SOUTHWEST ACROSS THE STATE AT
00Z WILL PASS TO THE SOUTHEAST BY AROUND 06Z OR SO. COOLER AND
DRIER AIR WILL PUSH INTO THE STATE FRI AND SAT. EXPECT THE COLDEST
TEMPERATURES TO BE SATURDAY MORNING. WENT FOR 40S ACROSS THE CWA
WITH A FEW UPPER 30S IN THE NORTH. GRADUAL WARMING AFTER THAT WITH
THE NEXT ROUND OF PRECIPITATION EXPECTED LATE MON INTO TUE...BUT
DON'T LOOK FOR THAT TO BE A VERY SIGNIFICANT EVENT.

&&

.AVIATION...19/18Z
ISSUED AT 1239 PM CDT THU SEP 19 2013

A FEW SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF MAIN COLD
FRONT THAT HAS PUSHED INTO NORTHWEST IOWA. STORMS LOOK TO AFFECT
FOD AND POSSIBLY MCW THROUGH THE EARLY AFTERNOON HOURS. STORMS
WILL REMAIN JUST TO NORTH OF DSM ATTM. AS THE FRONT PROGRESSES
SOUTHEAST THIS AFTERNOON...EXPECTING MORE WIDESPREAD THUNDERSTORM
ACTIVITY TO AFFECT ALO/DSM AND A BIT LATER AT OTM. THE 19.12Z
HOPWRF HAS A GOOD HANDLE OF CURRENT RADAR TRENDS AND ADDITIONAL
DEVELOPMENT AND LEANED TOWARD THE TIMING WRT TO CONVECTION.
OTHERWISE...CAA DEVELOPS TONIGHT AND INCREASES TOMORROW WITH A
SECONDARY COLD FRONTAL PASSAGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...MS SEP 13
AVIATION...PODRAZIK
Hazardous weather outlook, Sep 19, 2:22 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT THU SEP 19 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-201930-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
222 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
EVENING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST...MAINLY
ALONG AND SOUTH OF HIGHWAY 30 WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT. LOCALLY BRIEF HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CHANCES OF NON SEVERE THUNDERSTORMS ARE FORECAST...WEST OF
INTERSTATE 35 ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON INTO THE
EARLY EVENING.

KLP

In the hours before

Special weather statement, Sep 19, 2:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
228 PM CDT THU SEP 19 2013

IAZ050-192000-
TAMA-
228 PM CDT THU SEP 19 2013

...SPECIAL WEATHER STATEMENT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL TAMA COUNTY...MOVING NORTHEAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  DYSART...CLUTIER...AND ELBERON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 5:55 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Greene, Guthrie20 min
Sep 19, 2:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie53 min
Sep 19, 2:44 PM CDTSevere Thunderstorm WarningDMXAdams, Cass46 min
Sep 19, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story, Warren40 min
Sep 19, 3:38 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor52 min
Sep 19, 3:47 PM CDTSevere Thunderstorm WarningDMXTaylor43 min
Sep 19, 4:09 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story66 min
Sep 19, 4:34 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Sep 19, 4:42 PM CDTSevere Thunderstorm WarningDMXWarren33 min
Sep 19, 4:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Warren40 min
Sep 19, 4:54 PM CDTSevere Thunderstorm WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Marion and 3 more66 min
Sep 19, 4:56 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama49 min
Sep 19, 5:14 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek46 min
Sep 19, 5:37 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello53 min
Sep 19, 6:03 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.